Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 309, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 14, 2010, 6:55 PM CDT for 4 counties in Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2010, 6:55 PM CDT (23:55 UTC)
- Expired
- Aug 14, 2010, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1806 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:28 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 14, 6:28 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 628 PM CDT SAT AUG 14 2010 .UPDATE... HUMID AND UNSTABLE CONDITIONS IN THE LOWER LEVELS WILL COMBINE WITH A WESTERLY UPPER DIFFLUENT FLOW TO PRODUCE SCT AFTERNOON AND EVENING THUNDERSTORMS. ACTIVITY SHOULD DIE OUT AFTER 06Z WITH 3-5 SM BR POSSIBLE TOWARD 12Z. && .AVIATION... && .PREV DISCUSSION... /ISSUED 518 PM CDT SAT AUG 14 2010/ MESOSCALE UPDATE...BROKEN LINE OF THUNDERSTORMS CURRENTLY MOVING ACROSS NORTHWEST MIDDLE TENNESSEE, WITH A LARGE OUTFLOW BOUNDARY RACING TOWARD THE NASHVILLE METRO AREA. ELSEWHERE ACROSS MIDDLE TENNESSEE, ISOLATED CELLS CONTINUE TO DEVELOP. LAPS ANALYSIS FROM 21Z SHOWS THE MOST UNSTABLE AIR LOCATED ACROSS THE UPPER CUMBERLAND PLATEAU, BACK ACROSS THE METRO AREA, THEN INTO WESTERN MIDDLE TENNESSEE. TBNA SHOWS BEST VELOCITIES ALONG THE OUTFLOW BOUNDARY OCCURRING IN ROBERTSON COUNTY, WITH VALUES OF 30-40 KTS AROUND 2,300 FT AGL. AT THE MOMENT, NO SEVERE WEATHER WARNINGS ARE IN EFFECT FOR MIDDLE TENNESSEE, ALTHOUGH SOME OF THE STORMS MAY STRENGTHEN FURTHER GIVEN THE MORE UNSTABLE AIR MASS THEY'RE MOVING INTO. PREV DISCUSSION... /ISSUED 324 PM CDT SAT AUG 14 2010/ SHORT TERM (THRU MON)... ISO TRW DEVELOPING IN MID AFTERNOON HEAT. IT IS VERY UNSTABLE IN W MID TN S/CAPES AROUND 4000 J/KG. MORE ORGANIZED AREA OF PCPN WITH MCV IN W KY PRODUCING BROKEN LINE TRW. SYS EXPECTED TO BUILD SE INTO NW MID TN BY LATE AFTERNOON. H8 WINDS TEND TO WEAKEN W/SYS THIS EVENING. EXPECT TO GET SOME STRONG-SEVERE STORMS NW QUAD OF MID TN THIS EVENING...TO I-65 CORRIDOR BEFORE SYS WEAKENS. SOME STORMS POSSBILE IN W MID TN S OF I-40 AS WELL. INC CHC OF PCPN TNGT. HEAVY DOWNPOURS WITH DAMAGING WINDS POSSIBLE. ANOTHER HOT DAY SUNDAY W/MAINLY SCT RW/TRW. HEAT ADVISORY FOR ONE MORE DAY ON TRACK. SFC HIGH PRES TRACKS ACR THE OH VLY MON AND PUSHES A FRONT INTO MID TN. SCT RW/TRW ATTM. LONG TERM (TUE-SAT)... LONG-TERM MODELS CONTINUES TO SHOW SFC LOW PRES TRACKING WEST ALONG THE GULF COAST TUE-WED THEN LIFTING NORTH. MOISTURE STREAMS INTO THE REGION. MAIN IMPACT LOOKS TO BE CLOUDS WITH POPS IN SLGT TO CHC RANGE ATTM. && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR TNZ005>010-022>031- 056>064-075-077-093>095. && 21
Hazardous weather outlook, Aug 14, 12:07 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1207 PM CDT SAT AUG 14 2010 TNZ011-033-151030- PICKETT-OVERTON- 1207 PM CDT SAT AUG 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...ACCOMPANIED BY STRONG TO DAMAGING WIND GUSTS...ALONG WITH BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. TNZ005>010-022>031-056-057-059-062-151030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-WILLIAMSON-RUTHERFORD- 1207 PM CDT SAT AUG 14 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...ACCOMPANIED BY STRONG TO DAMAGING WIND GUSTS...ALONG WITH BRIEF HEAVY DOWNPOURS. THE HEAT ADVISORY WILL ALSO CONTINUE FOR LOCATIONS GENERALLY ALONG AND WEST OF A DALE HOLLOW LAKE...TO SMITHVILLE...TO HILLSBORO LINE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY WILL BE IN EFFECT THROUGH EARLY SUNDAY EVENING FOR LOCATIONS GENERALLY ALONG AND WEST OF A DALE HOLLOW LAKE...TO SMITHVILLE...TO HILLSBORO LINE. SOME RELIEF FROM THE HEAT WILL OCCUR NEXT WEEK...BUT TEMPERATURES WILL STILL REMAIN ABOVE NORMAL. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. TNZ058-060-061-063-064-075-077-093>095-151030- LEWIS-MAURY-MARSHALL-CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE- GILES- 1207 PM CDT SAT AUG 14 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. WIND GUSTS OF 30 TO 40 MPH...ALONG WITH BRIEF HEAVY DOWNPOURS... WILL OCCUR WITH THE STRONGER STORMS. THE HEAT ADVISORY WILL ALSO CONTINUE FOR LOCATIONS GENERALLY ALONG AND WEST OF A DALE HOLLOW LAKE...TO SMITHVILLE...TO HILLSBORO LINE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY WILL BE IN EFFECT THROUGH EARLY SUNDAY EVENING FOR LOCATIONS GENERALLY ALONG AND WEST OF A DALE HOLLOW LAKE...TO SMITHVILLE...TO HILLSBORO LINE. SOME RELIEF FROM THE HEAT WILL OCCUR NEXT WEEK...BUT TEMPERATURES WILL STILL REMAIN ABOVE NORMAL. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. TNZ032-034-065-066-078>080-151030- PUTNAM-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN- 1207 PM CDT SAT AUG 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. WIND GUSTS OF 30 TO 40 MPH...ALONG WITH BRIEF HEAVY DOWNPOURS... WILL OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Aug 14, 4:28 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 428 PM CDT SAT AUG 14 2010 TNZ005-142200- STEWART- 428 PM CDT SAT AUG 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF DOVER...MOVING SOUTHEAST AT 30 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. 31
Special weather statement, Aug 14, 6:45 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 645 PM CDT SAT AUG 14 2010 TNZ028-150030- WILSON- 645 PM CDT SAT AUG 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 10 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL MOVE ACROSS THE WILSON COUNTY FAIR AROUND 7 PM. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 59 min |
| Aug 14, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.